Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 121, NWS Memphis, TN

June 5, 2002Clay County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 5, 2002, 11:07 AM CDT for Clay County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2002, 11:07 AM CDT (16:07 UTC)
Expired
Jun 5, 2002, 11:45 AM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Clay County, AR

The radar

The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2002-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2002-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1072 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 051607
SVRMEM
ARC021-051645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 AM CDT WED JUN 5 2002

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS

* UNTIL 1145 AM CDT.

* AT 1103 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  CORNING...MOVING EAST AT 30 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 1130 AM CDT INCLUDE...
  HICKORIA...
  MCDOUGAL...
  POLLARD...ST. FRANCIS...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.

LAT...LON 3648 9071 3631 9064 3642 9012 3660 9028

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:24 AM CDT, 43 minutes earlier.

Area forecast discussion, Jun 5, 10:24 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 AM CDT WED JUN 5 2002

CURRENT SFC ANALYSIS SHOWING COLD FRONT EXTENDING FROM WRN OH INTO
WEST CENTRAL AR AND INTO N TX. MAINLY POST FRONTAL CONVECTION OVER
N CENTRAL AR MOVING NEWD. A FEW CELLS HAVE DEVELOPED AHEAD OF THE
FRONT OVER SE MO AND NE AR BUT THEY HAVE BEEN ISOLATED SO FAR.
OVERALL FCST FOR TODAY LOOKS PRETTY GOOD. FRONT WILL CONTINUE TO
MAKE VERY SLOW PROGRESS SEWD SO SCT CONVECTION POSSIBLE JUST
ABOUT ANYWHERE OVER CWA THIS AFTERNOON. TEMPS HAVE BEEN WARMING
RAPIDLY AGAIN THIS AM WITH LIMITED CLOUD COVER. CLOUDINESS OVER AR
WILL MOVE INTO WRN AREAS DURING THE AFTERNOON WITH CU FIELD
DEVELOPING ELSEWHERE.  HIGHS NEAR 90 NW TO MID 90S SE LOOK
REASONABLE. WILL UPDATE TO ADJUST AFTERNOON WORDING.

.MEG...NONE.

MZ

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.